MAUDE Adverse Event Report: HAMILTON MEDICAL AG HAMILTON-T1

HAMILTON MEDICAL AG HAMILTON-T1
Model Number 161006
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Low Oxygen Saturation (2477); Insufficient Information (4580)
Date of Event 01/17/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that hamilton medical ag received information that a hamilton-t1 transport ventilator was assembled incorrectly.The device was set up with an expiratory valve intended for adult use instead of the neonatal expiratory valve required for the selected patient group.After the child was placed on the transport stretcher and mechanical ventilation was started, ventilation did not continue effectively and the patient experienced desaturation.The clinical team switched immediately to manual bag-mask ventilation.The device displayed a yellow visual and audible alarm indicating an incorrect expiratory valve.Transport to the picu was carried out using bag-mask ventilation.When the child was later connected to a correctly assembled hamilton-c6 on the ward, insufficient tidal volume and another drop in saturation were reported, and manual ventilation was continued.Ventilation was therefore not maintained, and the patient was harmed.
 
Additional Manufacturer Narrative
Hamilton medical ags reference: (b)(4).Hamilton medical ags conclusion: the desaturation most likely happened because the hamilton-t1 was assembled with an adult expiratory valve and membrane while the ventilator was set to a neonatal patient group.When ventilation was started, the ventilator correctly detected the mismatch and generated the ¿incorrect expiratory valve¿ alarm, which means the device was functioning as intended and was warning about a patient¿valve incompatibility.In this situation, effective ventilation could not be safely ensured for the neonatal, so the team appropriately switched back to bag-mask ventilation and completed transport that way.The root cause is therefore a setup failure (wrong valve for the selected patient group).
 
Additional Manufacturer Narrative
Corrected data: udi (b)(4) and manufacturing date to 10.Sept.2018.
 
Additional Manufacturer Narrative
Additional information received that the patient died.
 
Additional Manufacturer Narrative
Hamilton medical ags reference: (b)(4).Hamilton medical ags conclusion (updated): the initial report included difficulties during ventilation with both the hamilton-t1 and subsequently the hamilton-c6.Investigation and follow-up information showed that during transport initiation with the hamilton-t1, an expiratory valve mismatch led to an alarm and discontinuation of device use.The patient was adequately ventilated using manual bag mask ventilation during transport.Upon arrival at the picu, the patient was connected to a hamilton-c6.Based on the information received, the device functioned as intended, and no evidence of malfunction was identified.Reported ventilation difficulties were attributed to the patient¿s severe underlying clinical condition.Based on the available data, no causal relationship between the performance of the hamilton-t1 or hamilton-c6 and the reported clinical outcome could be established.Note: this complaint is linked to the related (b)(4) (hamilton-c6).Summary: in this (b)(4) involving the hamilton-t1, an incorrect expiratory valve was installed.The resulting alarm was interpreted as an indication that ventilation with the device was not possible.The patient was ventilated during transport using manual bag-mask ventilation.Upon arrival at the pediatric icu, the patient was connected to a hamilton-c6 (b)(4).According to the hospital statement, the hamilton-c6 functioned as intended and showed no evidence of malfunction.This report was updated to corrected: imdrf codes were updated.Patient death did not occur during usage with hamilton-t1.Additionally, a reference to the related event ((b)(4), hamilton-c6) was included.The nature of the event and conclusion were updated based on clarified and verified information.
 
Event or Problem Description
Hamilton medical ag received the following complaint description (summary updated): it was reported that during preparation of a hamilton-t1 transport ventilator, an expiratory valve not intended for the neonatal patient group was installed.After initiation of ventilation with the hamilton-t1 on the transport stretcher, the patient experienced desaturation.The device generated an alarm indicating an incorrect expiratory valve, and ventilation was discontinued.The patient was switched to manual bag-mask ventilation, and transport to the picu (pediatric intensive care unit) was performed under manual ventilation.It was further reported that upon arrival at the picu, the patient was connected to a hamilton-c6 ventilator.Difficulties in ventilation and continued desaturation were observed, and manual ventilation support was continued.

Brand Name
HAMILTON-T1
Common Device Name
HAMILTON-T1
Manufacturer (Section D)
HAMILTON MEDICAL AG
via crusch 8
bonaduz
Manufacturer Contact
daniel elice
via crusch 8
bonaduz 
MDR Report Key24529021
Report Number3001421318-2026-00113
Device Sequence Number18273395
Product Code CBK
UDI-Device Identifier07630002801850
UDI-Public(01)07630002801850(11)180910(240)161006
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181216
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number161006
Device Catalogue Number161006
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2026
Supplement Date Received by Manufacturer04/07/2026
04/07/2026
05/27/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date04/07/2026
04/08/2026
05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/10/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient SexUnknown